What Are Side Effects of Xiidra Eye Drops?

Xiidra Eye Drops

Why do you think Xiidra makes my eyes feel more dry? What have your patients discovered as successes or failures?

She is on day eight and she's determined to stick with it for 90 days, but she's having lots of dry eye and lots of side effects from it. Xiidra is a great drop but there are side effects. I've had patients that do complain about more dryness, especially for the first couple of hours after use. If your eyes are inflamed really bad from dryness, you're going to be feeling worse whenever you start a drop like that before it gets better.

How have we had success or failure with Xiidra? We don't prescribe it that much and we don't prescribe Restasis that much. Mainly because we tend to heal things holistically first. Then, if that doesn't help, I usually put them on a steroid dose because it tends to be more effective. We have a lot of trouble with Xiidra and Restasis because it's very hard to convince somebody that you have to take this drop every single day, twice a day, and it’s not going to start working for two months in the case of Xiidra, and six months in the case of Restasis. It's just a hard sell when I know I have a steroid drop in my back pocket.

I can work with them on their diet and exercise program to get them results faster and more naturally. However, if you are determined to stick with it for 90 days then that's great. You should know that there are going to be side effects at first, especially if your eyes are really dry. Once your eyes kind of get used to the medication and it really starts to work, then you shouldn't have those side effects anymore. They shouldn't be as noticeable to you because hopefully your eyes will be healing by then. I would stick with it if you’re determined with it.  

One Love,

Dr. Travis and Jenna

Dr. Jenna Zigler and Dr. Travis Zigler

Join Dr. Travis Zigler and Dr. Jenna Zigler LIVE on Facebook every Sunday at 5:00 pm EST in the Dry Eye Syndrome Support Community on Facebook

Click here to get Dr. Jenna's E-book, The Dry Eye Book, for FREE

2 comments

Dianne Haaga

I tried Restasis, which did not provide much relief from my dry eyes. My optometrist said Xiidra was much better, and he was right. It helped almost immediately. However, the side effect of a bitter taste in my mouth is worse than my dry eyes. I would not have purchased a 90 day supply if I had known about this awful side effect, and I’m seriously considering discontinuing my use of Xiidra, even though I’ve only used about 30 days of my 90 day supply.

Camille Marquand

I have just read your book Dr Travis Zigler and will read Dr Jennas. I have posterior blef.which has become more troublesome this winter. My opthalmologist (in Greece)prescribed Vibramycin for a month but my homeopathic doctorsaid STOP it after a week. I do the cleansung 2x a day with Blephasol and use Systane eye drops. The Systane Ultra drops really express the oil. I have been putting a warm eye mask on but recently discovered that the opposite gives much more relief. Ice cubes wrapped in cloths gently moved over eyelids really help reduce the irritation. I shall contine the warm compressment at night before cleaning. I believe you are right to say the ultimate cause is stress. Despite a v healthy (but not as vegan as yours) exercise, yoga etc I think my frontal lobe and eyes have accumulated emotional stress to the point where my eye reserves have gone. I take care of my health and am healthy itherwise. But niw I find I am at a new turning point and have to take control of this before it gets worse. Thank you for your help and advice, books and love.
Camille

Leave a comment

All comments are moderated before being published